# SDR CALA9700508

- Difficulty date: April 8, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N14613
- Make and model: Boeing 737524
- Aircraft serial: 27326
- System (JASC): 2210 · Autopilot System
- Part: Coupler
- Part number: 4030952906
- Condition: Inoperative
- Location: E/E Compt
- Stage of operation: CL
- Nature of condition: F
- Precautionary procedure: O

## Discrepancy

THE ACFT EXPERIENCED 5 UNCONTROLLED YAWS (2 LEFT, 2 RIGHT, THEN 1 LEFT) DURING CLIMBOUT.  THE YAW DAMPER WAS TURNED OFF AND THE PROBLEM CEASED.  THE FLIGHT CONTINUED TO CLE WHERE IT LANDED WITHOUT FURTHER PROBLEM.  THE YAW DAMP COUPLER WAS REMOVED AND REPLACED, A YAW COUPLER BITE FAILED STEPS 1-4.  PINS 3-2 FROM COUPLER TO RUDDER PCU WERE OPEN.  ALSO, FOUND TRANSFER VALVE OPEN PIN 7-8 ON RUDDER PCU.  THE TRANSFER VALVE AND RUDDER PCU WERE REMOVED AND REPLACED, OPERATIONAL CHECKS WERE GOOD.  *S/D*  TEARDOWN OF THE YAW DAMPER COUPLER REVEALED A FAULTY RATE GYRO.  TRANSFER VALVE TEARDOWN REVEALED WORN FEEDBACK ELEMENT AND COIL LEAD WIRES OPEN.
